MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH SIZE 6 ACCOLADE II BROACH; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH SIZE 6 ACCOLADE II BROACH; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Catalog Number 1020-5206
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/29/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.H3 other text: device not returned.
 
Event or Problem Description
During broaching for a tha using the accolade broaches, the surgeon reached the desired size broach of 6- when attempting to remove the size 6 broach from the femoral canal the stub on top snapped resulting in the broach being stuck in the femoral canal.The surgeon made attempts to remove the broach but ultimately had to perform an eto and then use dal miles cables and changed femoral implant system to securfit.
 
Event or Problem Description
During broaching for a tha using the accolade broaches, the surgeon reached the desired size broach of 6- when attempting to remove the size 6 broach from the femoral canal the stub on top snapped resulting in the broach being stuck in the femoral canal.The surgeon made attempts to remove the broach but ultimately had to perform an eto and then use dal miles cables and changed femoral implant system to securfit.Additional information provided 5/12/2023: estimated surgical delay of 1 hour.The device was completely removed from the patient.
 
Additional Manufacturer Narrative
Reported event: an event regarding crack/fracture involving an accolade rasp was reported.The event was confirmed via provided photographs of the device.Method & results: product evaluation and results: the reported device was not returned; however a photograph was provided for review.The photograph shows that the post of the broach has fractured at the narrowest point of the "v" shaped locking mechanism.Clinician review: no medical records were received for review with a clinical consultant.Product history review: could not be performed as the device lot details were not provided.Complaint history review: could not be performed as the device lot details were not provided.Conclusions: it was reported that the broach fractured during surgery and the patient had to undergo an extended trochanteric osteotomy to remove the device from the femur.The reported device was not returned; however a photograph was provided for review.The photograph shows that the post of the broach has fractured at the narrowest point of the "v" shaped locking mechanism.Further information such as return of the device is needed to complete the investigation for determining root cause.No further investigation for this event is possible at this time.If devices and/or additional information become available to indicate further evaluation is warranted, this record will be reopened.
 
Additional Manufacturer Narrative
Reported event: an event regarding crack/fracture involving an accolade rasp was reported.The event was confirmed via evaluation of the returned device.Method & results: product evaluation and results: visual inspection: visual inspection of the returned device indicated that the post of the broach has fractured.The device otherwise appears well-used based on the damage visible on all other areas of the post and proximal surfaces.Material analysis: material analyses have been performed on previously returned devices indicating fracture in overload.Clinician review: no medical records were received for review with a clinical consultant.Product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the lot referenced.Conclusions: it was reported that the broach fractured during surgery and the patient had to undergo an extended trochanteric osteotomy to remove the device from the femur.Visual inspection of the returned device indicated that the post of the broach has fractured.The device otherwise appears well-used based on the damage visible on all other areas of the post and proximal surfaces.Material analyses have been performed on previously returned devices indicating fracture in overload.The life of the instruments depends on the number of times they are used as well as the precautions taken in handling, cleaning and storage.Great care must be taken of the instruments to ensure that they remain in good working order.Instruments should be examined for wear or damage by physicians and staff in operating centers prior to surgery.Any faulty instruments must be replaced prior to any surgical procedure.If the device had met the end of its useful life prior to surgery, this certainly would have contributed to the reported fracture event.However, the cause cannot be determined from the information provided.No further investigation for this event is possible at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description

Brand Name
SIZE 6 ACCOLADE II BROACH
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer Contact
arokiya raj
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key18340883
Report Number0002249697-2023-01573
Device Sequence Number20518128
Product Code LPH
UDI-Device Identifier07613327252729
UDI-Public07613327252729
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K153345
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2018
Device Catalogue Number1020-5206
Device Lot NumberB8HCD
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 11/29/2023
Supplement Date Received by Manufacturer03/01/2024
08/27/2024
Initial Report FDA Received Date12/15/2023
Supplement Report FDA Received Date03/28/2024
09/23/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/06/2013
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age62 YR
Patient SexMale